MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 105; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 105; GENERATOR
Model Number 105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Anxiety (2328); Cough (4457)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that when the patient's device goes off, the patient feels like it is clenching her throat, and she will cough hysterically and vomit.She also feels like it's hard to breathe when the device is stimulating.Additional information was received that the patient is seeing a new physician and the device was seen at an intensified follow-up indicator status (ifi).It was noted that over the last few weeks the patient has been experiencing increased stimulation which is causing discomfort.It was reported that the stimulation caused an anxiety attack for the patient and at some point the stimulations were so uncomfortable the patient felt like they couldn't breathe.The patient later had their therapy disabled at a clinic due to the adverse events.No known surgical intervention has occurred to date.No other relevant information has been received to date.
 
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or "malfunctions".These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.Health effect - clinical code: e1032.Health effect - clinical code: e1605.
 
Event or Problem Description
Additional information was received from the physician.Per the physician, the cause of the muscle spasms, coughing, vomiting, shortness of breath and anxiety was vns stimulation.The physician stated the patient's device was disabled for patient comfort only.The patient's settings were also provided.No other relevant information has been received to date.No known surgical intervention has occurred to date.

Brand Name
PULSE GEN MODEL 105
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key20819400
Report Number1644487-2024-01498
Device Sequence Number8691407
Product Code LYJ
UDI-Device Identifier05425025750054
UDI-Public05425025750054
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/11/2019
Device Model Number105
Device Lot Number204128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexFemale